MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 STRAIGHT ROD300MM, COCR; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC VIPER2 STRAIGHT ROD300MM, COCR; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 196789300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient had a scheduled revision for two broken rods at l5 and s1.Patient had pseudoarthrosis.During revision, the broken rods were removed and replaced.While bending the rod with in situ benders, the new rod broke.It was removed and replaced.Surgical delay of 10 minutes was reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was not returned for evaluation.A review of the device history record could not be performed as the lot number is unknown.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 STRAIGHT ROD300MM, COCR
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8228698
Report Number1526439-2019-51217
Device Sequence Number2069344
Product Code NKB
UDI-Device Identifier10705034295251
UDI-Public(01)10705034295251
Combination Product (Y/N)N
Initial Reporter StateGA
PMA/510(K) Number
K090648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number196789300
Device Catalogue Number196789300
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1